Alert archive / Missouri / Wind Advisories in 2008
Wind Advisory 15, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Dec 12, 2008, 3:05 PM CST for 17 counties in Missouri; 7 counties in Kansas. It took effect at Dec 13, 2008, 8:00 AM CST. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2008, 3:05 PM CST (21:05 UTC)
- In effect from
- Dec 13, 2008, 8:00 AM CST
- Expired
- Dec 14, 2008, 12:28 PM CST
- In force
- 28 hr
- Issued by
- NWS Kansas City, MO
All 24 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Cass County, MO, Clay County, MO, Clinton County, MO, DeKalb County, MO, Henry County, MO, Holt County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 56 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1538 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KEAX 122105 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 305 PM CST FRI DEC 12 2008 ...STRONG SOUTHERLY WINDS EXPECTED ON SATURDAY... .LOW PRESSURE WILL RAPIDLY INTENSIFY OVER THE HIGH PLAINS TONIGHT AND SATURDAY...RESULTING IN STRONG WINDS OVER THE LOWER MISSOURI RIVER VALLEY SATURDAY INTO SATURDAY EVENING. KSZ025-057-060-102>105-MOZ011-012-020-021-028>030-037-038-043>045- 053-054-130515- /O.NEW.KEAX.WI.Y.0015.081213T1400Z-081214T0300Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-HOLT-ANDREW-BUCHANAN-CLINTON-PLATTE-CLAY-RAY-JACKSON- LAFAYETTE-CASS-JOHNSON MO-PETTIS-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...OREGON... SAVANNAH...ST. JOSEPH...PLATTSBURG...PARKVILLE...PLATTE CITY... WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...RAYMORE...HARRISONVILLE... PLEASANT HILL...WARRENSBURG...SEDALIA...BUTLER...RICH HILL... CLINTON 305 PM CST FRI DEC 12 2008 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 9 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 9 PM CST SATURDAY. SOUTHERLY WINDS WILL STRENGTHEN OVERNIGHT AND BECOME QUITE GUSTY AFTER DAYBREAK SATURDAY. SOUTH WINDS OF 25 TO 30 MPH...WITH OCCASIONAL GUSTS OF 4O TO 45 MPH WILL PREVAIL THROUGH MUCH OF THE DAY INTO EARLY SATURDAY EVENING. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BOOKBINDER
8 follow-up statements
000 WWUS73 KEAX 130316 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 916 PM CST FRI DEC 12 2008 ...STRONG SOUTHERLY WINDS EXPECTED ON SATURDAY... .LOW PRESSURE WILL RAPIDLY INTENSIFY OVER THE HIGH PLAINS TONIGHT AND SATURDAY...RESULTING IN STRONG WINDS OVER THE LOWER MISSOURI RIVER VALLEY SATURDAY INTO SATURDAY EVENING. KSZ025-057-060-102>105-MOZ011-012-020-021-028>030-037-038-043>045- 053-054-131130- /O.CON.KEAX.WI.Y.0015.081213T1400Z-081214T0300Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-HOLT-ANDREW-BUCHANAN-CLINTON-PLATTE-CLAY-RAY-JACKSON- LAFAYETTE-CASS-JOHNSON MO-PETTIS-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...OREGON... SAVANNAH...ST. JOSEPH...PLATTSBURG...PARKVILLE...PLATTE CITY... WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...RAYMORE...HARRISONVILLE... PLEASANT HILL...WARRENSBURG...SEDALIA...BUTLER...RICH HILL... CLINTON 916 PM CST FRI DEC 12 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 9 PM CST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 9 PM CST SATURDAY. SOUTHERLY WINDS WILL STRENGTHEN OVERNIGHT AND BECOME QUITE GUSTY AFTER DAYBREAK SATURDAY. SOUTH WINDS OF 25 TO 30 MPH...WITH OCCASIONAL GUSTS OF 4O TO 45 MPH WILL PREVAIL THROUGH MUCH OF THE DAY INTO EARLY SATURDAY EVENING. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DB
000 WWUS73 KEAX 131015 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 415 AM CST SAT DEC 13 2008 ...STRONG SOUTHERLY WINDS EXPECTED ON SATURDAY... .A LOW PRESSURE SYSTEM HAS BEGUN TO RAPIDLY INTENSIFY OVER THE HIGH PLAINS THIS MORNING...RESULTING IN STRONG WINDS OVER THE LOWER MISSOURI RIVER VALLEY WHICH WILL LAST THROUGH THE DAY AND INTO THE EVENING. KSZ025-057-060-102>105-MOZ011-012-020-021-028>030-037-038-043>045- 053-054-131815- /O.CON.KEAX.WI.Y.0015.081213T1400Z-081214T0300Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-HOLT-ANDREW-BUCHANAN-CLINTON-PLATTE-CLAY-RAY-JACKSON- LAFAYETTE-CASS-JOHNSON MO-PETTIS-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...OREGON... SAVANNAH...ST. JOSEPH...PLATTSBURG...PARKVILLE...PLATTE CITY... WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...RAYMORE...HARRISONVILLE... PLEASANT HILL...WARRENSBURG...SEDALIA...BUTLER...RICH HILL... CLINTON 415 AM CST SAT DEC 13 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM CST THIS EVENING. SOUTHERLY WINDS HAVE BEGUN TO STRENGTHEN AND WILL BECOME QUITE GUSTY TODAY. SOUTH WINDS OF 25 TO 30 MPH...WITH OCCASIONAL GUSTS OF 40 TO 45 MPH WILL PREVAIL THROUGH MUCH OF THE DAY INTO THE EVENING HOURS. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE HOLIDAY DECORATIONS...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. $$ CUTTER
000 WWUS73 KEAX 131611 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1011 AM CST SAT DEC 13 2008 KSZ025-057-060-102>105-MOZ011-012-020-021-028>030-037-038-043>045- 053-054-140015- /O.CON.KEAX.WI.Y.0015.000000T0000Z-081214T0300Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-HOLT-ANDREW-BUCHANAN-CLINTON-PLATTE-CLAY-RAY-JACKSON- LAFAYETTE-CASS-JOHNSON MO-PETTIS-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...OREGON... SAVANNAH...ST. JOSEPH...PLATTSBURG...PARKVILLE...PLATTE CITY... WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...RAYMORE...HARRISONVILLE... PLEASANT HILL...WARRENSBURG...SEDALIA...BUTLER...RICH HILL... CLINTON 1011 AM CST SAT DEC 13 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. AS OF 10 AM...SUSTAINED SOUTH WINDS OF 25 TO 30 MPH WITH FREQUENT GUSTS OF 40 TO 45 MPH WERE BEING OBSERVED ACROSS ALL OF THE ADVISORY AREA. THESE WINDS ARE EXPECTED TO CONTINUE THROUGH THE REMAINDER OF THE DAY...AND WILL REMAIN STRONG INTO THE EVENING HOURS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PERSONS TRAVELING ALONG EAST-WEST ROADS SUCH AS INTERSTATE 70...AND US HIGHWAYS 36 AND 50...SHOULD EXERCISE CAUTION AND BE PREPARED FOR FREQUENT STRONG CROSS-WINDS. ALSO...TAKE ACTION TO SECURE HOLIDAY DECORATIONS...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHT WEIGHT OUTDOOR OBJECTS. $$ BOOKBINDER
000 WWUS73 KEAX 131951 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 151 PM CST SAT DEC 13 2008 KSZ025-057-060-102>105-MOZ011-012-020-021-028>030-037-038-043>045- 053-054-140400- /O.EXT.KEAX.WI.Y.0015.000000T0000Z-081215T0000Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-HOLT-ANDREW-BUCHANAN-CLINTON-PLATTE-CLAY-RAY-JACKSON- LAFAYETTE-CASS-JOHNSON MO-PETTIS-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...OREGON... SAVANNAH...ST. JOSEPH...PLATTSBURG...PARKVILLE...PLATTE CITY... WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...RAYMORE...HARRISONVILLE... PLEASANT HILL...WARRENSBURG...SEDALIA...BUTLER...RICH HILL... CLINTON 151 PM CST SAT DEC 13 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST SUNDAY. SUSTAINED SOUTH WINDS OF 25 TO 30 MPH WITH OCCASIONAL GUSTS OF 40 TO 45 MPH WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON. AS SKIES BECOME PARTLY TO MOSTLY SUNNY...THE STRONGER WIND GUSTS MAY BECOME MORE FREQUENT UNTIL SUNSET. STRONG SOUTHERLY WINDS ARE EXPECTED TO CONTINUE OVERNIGHT AND INTO SUNDAY MORNING AHEAD OF A POWERFUL ARCTIC FRONT THAT WILL SURGE ACROSS THE REGION TOMORROW AFTERNOON. ALTHOUGH WINDS MAY BRIEFLY SUBSIDE AN HOUR OR TWO AHEAD OF THIS FRONT...STRONG NORTHWEST WINDS WILL IMMEDIATELY PICK UP IN ITS WAKE...WITH GUSTS OF 30 TO 40 MPH ACCOMPANIED BY PLUMMETING TEMPERATURES. THEREFORE...THE WIND ADVISORY HAS BEEN EXTENDED THROUGH SUNDAY FOR AREAS ALONG AND WEST OF A LINE FROM MOUND CITY MISSOURI TO PLATTSBURG TO SEDALIA...INCLUDING THE KANSAS CITY METROPOLITAN AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PERSONS TRAVELING ALONG EAST-WEST ROADS SUCH AS INTERSTATE 70...AND US HIGHWAYS 36 AND 50...SHOULD EXERCISE CAUTION AND BE PREPARED FOR FREQUENT STRONG CROSS-WINDS. ALSO...TAKE ACTION TO SECURE HOLIDAY DECORATIONS...TRASH CANS... LAWN FURNITURE...AND OTHER LOOSE OR LIGHT WEIGHT OUTDOOR OBJECTS. $$ BOOKBINDER
000 WWUS73 KEAX 140047 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 647 PM CST SAT DEC 13 2008 KSZ025-057-060-102>105-MOZ011-012-020-021-028>030-037-038-043>045- 053-054-141030- /O.CON.KEAX.WI.Y.0015.000000T0000Z-081215T0000Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-HOLT-ANDREW-BUCHANAN-CLINTON-PLATTE-CLAY-RAY-JACKSON- LAFAYETTE-CASS-JOHNSON MO-PETTIS-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...OREGON... SAVANNAH...ST. JOSEPH...PLATTSBURG...PARKVILLE...PLATTE CITY... WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...RAYMORE...HARRISONVILLE... PLEASANT HILL...WARRENSBURG...SEDALIA...BUTLER...RICH HILL... CLINTON 647 PM CST SAT DEC 13 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SUNDAY. STRONG SOUTHERLY WINDS OF 20 TO 30 MPH AND HIGHER GUSTS WILL CONTINUE THROUGH THE OVERNIGHT HOURS...THEN INCREASE TO 25 TO 30 MPH WITH GUSTS OVER 40 MPH SUNDAY MORNING...AHEAD OF A POWERFUL ARCTIC COLD FRONT THAT WILL SURGE SOUTH ACROSS THE REGION TOMORROW AFTERNOON. ALTHOUGH WINDS WILL SUBSIDE BRIEFLY FOR THE HOUR OR TWO AHEAD OF THIS FRONT...STRONG NORTHWEST WINDS WILL IMMEDIATELY PICK UP IN ITS WAKE...WITH GUSTS OF 30 TO 40 MPH AND PLUMMETING TEMPERATURES. THEREFORE...THE WIND ADVISORY WILL CONTINUE THROUGH SUNDAY FOR AREAS ALONG AND WEST OF A LINE FROM MOUND CITY MISSOURI TO PLATTSBURG TO SEDALIA...INCLUDING THE KANSAS CITY METROPOLITAN AREA. WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PERSONS TRAVELING ALONG EAST-WEST ROADS SUCH AS INTERSTATE 70...AND US HIGHWAYS 36 AND 50...SHOULD EXERCISE CAUTION AND BE PREPARED FOR FREQUENT STRONG CROSS-WINDS. ALSO...TAKE ACTION TO SECURE HOLIDAY DECORATIONS...TRASH CANS... LAWN FURNITURE...AND OTHER LOOSE OR LIGHT WEIGHT OUTDOOR OBJECTS. $$ NRR
000 WWUS73 KEAX 140948 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 348 AM CST SUN DEC 14 2008 MOZ001-002-013-141800- /O.EXA.KEAX.WI.Y.0015.000000T0000Z-081215T0000Z/ ATCHISON MO-NODAWAY-DE KALB- INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE...CAMERON 348 AM CST SUN DEC 14 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRONG SOUTHERLY WINDS OF 20 TO 30 MPH ARE BEGINNING TO TAPER OFF THIS MORNING AHEAD OF A POWERFUL ARCTIC COLD FRONT THAT IS POISED TO SURGE ACROSS THE NORTHWEST CORNER OF MISSOURI THIS MORNING. ALTHOUGH WINDS WILL SUBSIDE BRIEFLY FOR THE HOUR OR TWO AHEAD OF THIS FRONT...STRONG NORTHWEST WINDS WILL IMMEDIATELY PICK UP IN ITS WAKE...WITH WINDS OF 25 TO 30 MPH GUSTING OVER 40 MPH AND PLUMMETING TEMPERATURES. THEREFORE...THE WIND ADVISORY HAS BEEN EXPANDED TO INCLUDE AREAS NEAR AND WEST OF MARYVILLE. WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PERSONS TRAVELING ALONG EAST-WEST ROADS SUCH AS INTERSTATE 70...AND US HIGHWAYS 36 AND 50...SHOULD EXERCISE CAUTION AND BE PREPARED FOR FREQUENT STRONG CROSS-WINDS. ALSO...TAKE ACTION TO SECURE HOLIDAY DECORATIONS...TRASH CANS... LAWN FURNITURE...AND OTHER LOOSE OR LIGHT WEIGHT OUTDOOR OBJECTS. $$ KSZ025-057-060-102>105-MOZ011-012-020-021-028>030-037-038-043>045- 053-054-141800- /O.CON.KEAX.WI.Y.0015.000000T0000Z-081215T0000Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-HOLT-ANDREW-BUCHANAN-CLINTON-PLATTE-CLAY-RAY-JACKSON- LAFAYETTE-CASS-JOHNSON MO-PETTIS-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...OREGON... SAVANNAH...ST. JOSEPH...PLATTSBURG...PARKVILLE...PLATTE CITY... WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...RAYMORE...HARRISONVILLE... PLEASANT HILL...WARRENSBURG...SEDALIA...BUTLER...RICH HILL... CLINTON 348 AM CST SUN DEC 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRONG SOUTHERLY WINDS WILL RANGE FROM 25 TO 30 MPH WITH GUSTS OVER 40 MPH THIS MORNING...AHEAD OF A POWERFUL ARCTIC COLD FRONT THAT WILL SURGE SOUTH ACROSS THE REGION TODAY. ALTHOUGH WINDS WILL SUBSIDE BRIEFLY FOR THE HOUR OR TWO AHEAD OF THIS FRONT...STRONG NORTHWEST WINDS WILL IMMEDIATELY PICK UP IN ITS WAKE...WITH GUSTS OF 35 TO 45 MPH AND PLUMMETING TEMPERATURES. THEREFORE...THE WIND ADVISORY WILL CONTINUE THROUGH THE DAY FOR AREAS ALONG AND WEST OF A LINE FROM MARYVILLE TO PLATTSBURG TO SEDALIA...INCLUDING THE KANSAS CITY METROPOLITAN AREA. WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PERSONS TRAVELING ALONG EAST-WEST ROADS SUCH AS INTERSTATE 70...AND US HIGHWAYS 36 AND 50...SHOULD EXERCISE CAUTION AND BE PREPARED FOR FREQUENT STRONG CROSS-WINDS. ALSO...TAKE ACTION TO SECURE HOLIDAY DECORATIONS...TRASH CANS... LAWN FURNITURE...AND OTHER LOOSE OR LIGHT WEIGHT OUTDOOR OBJECTS. $$ CUTTER
000 WWUS73 KEAX 141424 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 824 AM CST SUN DEC 14 2008 KSZ025-057-060-102>105-MOZ001-002-011>013-020-021-028>030-037-038- 043>045-053-054-150000- /O.CON.KEAX.WI.Y.0015.000000T0000Z-081215T0000Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-HOLT-ANDREW-DE KALB-BUCHANAN- CLINTON-PLATTE-CLAY-RAY-JACKSON-LAFAYETTE-CASS-JOHNSON MO-PETTIS- BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO... ROCKPORT...MARYVILLE...OREGON...SAVANNAH...CAMERON...ST. JOSEPH... PLATTSBURG...PARKVILLE...PLATTE CITY...WESTON...LIBERTY... EXCELSIOR SPRINGS...RICHMOND...KANSAS CITY...INDEPENDENCE... LEXINGTON...CONCORDIA...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BUTLER...RICH HILL...CLINTON 824 AM CST SUN DEC 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. AHEAD OF A STRONG ARCTIC COLD FRONT PROGRESSING RAPIDLY THROUGH FAR NORTHWEST MISSOURI AND NORTHEAST KANSAS...STRONG SOUTHERLY WINDS RANGED FROM 25 TO 30 MPH WITH GUSTS OVER 40 MPH. WINDS WILL SUBSIDE BRIEFLY IMMEDIATELY ALONG THIS FRONT...WHICH WILL PASS THROUGH A ST JOSEPH TO GRANT CITY LINE AROUND 9 AM...THEN TO A KANSAS CITY TO BETHANY LINE AROUND 10 AM. HOWEVER...STRONG NORTHWEST WINDS WILL INCREASE IN THE WAKE OF THIS COLD FRONT... WITH GUSTS OF 35 TO 40 MPH AND TEMPERATURES PLUMMETING GREATER THAN 20 DEGREES IN A MATTER OF MINUTES. ALTHOUGH WINDS WILL REMAIN BREEZY THROUGH THE EVENING HOURS...CREATING WIND CHILLS AT OR BELOW ZERO DEGREES...THE GRADIENT IS EXPECTED TO RELAX SOMEWHAT...WITH WINDS SPEEDS FALLING BELOW ADVISORY CRITERIA. WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PERSONS TRAVELING ALONG EAST-WEST ROADS SUCH AS INTERSTATE 70...AND US HIGHWAYS 36 AND 50...SHOULD EXERCISE CAUTION AND BE PREPARED FOR FREQUENT STRONG CROSS- WINDS...WHICH WILL SHIFT FROM A SOUTHERLY TO NORTHERLY DIRECTION THROUGH THIS MORNING AND EARLY AFTERNOON. ALSO...TAKE ACTION TO SECURE HOLIDAY DECORATIONS...TRASH CANS... LAWN FURNITURE...AND OTHER LOOSE OR LIGHT WEIGHT OUTDOOR OBJECTS. $$ 21
000 WWUS73 KEAX 141828 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1228 PM CST SUN DEC 14 2008 KSZ025-057-060-102>105-MOZ001-002-011>013-020-021-028>030-037-038- 043>045-053-054-141930- /O.CAN.KEAX.WI.Y.0015.000000T0000Z-081215T0000Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-HOLT-ANDREW-DE KALB-BUCHANAN- CLINTON-PLATTE-CLAY-RAY-JACKSON-LAFAYETTE-CASS-JOHNSON MO-PETTIS- BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO... ROCKPORT...MARYVILLE...OREGON...SAVANNAH...CAMERON...ST. JOSEPH... PLATTSBURG...PARKVILLE...PLATTE CITY...WESTON...LIBERTY... EXCELSIOR SPRINGS...RICHMOND...KANSAS CITY...INDEPENDENCE... LEXINGTON...CONCORDIA...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BUTLER...RICH HILL...CLINTON 1228 PM CST SUN DEC 14 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS CANCELLED THE WIND ADVISORY. SOUTHERLY WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH WILL SWITCH INTO THE NORTHWEST AT 15 TO 25 MPH WITH THE PASSAGE OF AN ARCTIC COLD FRONT. ALTHOUGH WINDS WILL REMAIN GUSTY THROUGH THIS EVENING...THEY WILL NOT POSE AN IMPACT TO LIFE OR PROPERTY. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$ BOOKBINDER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Dec 12, 11:38 AM CST, 3 hours 27 minutes earlier.
Area forecast discussion, Dec 12, 11:38 AM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1138 AM CST FRI DEC 12 2008 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /450 AM CST FRI DEC 12 2008/ STARTING WITH THE BIG PICTURE ACROSS THE CONUS...NEXT FEW DAYS WILL SEE THE WEATHER PATTERN UNDERGO A SIGNIFICANT CHANGE AS WE MOVE FROM A NORTHWEST TO A SOUTHWEST FLOW. THIS WILL OCCUR THANKS TO SEVERAL SHORTWAVES IN THE ACTIVE PACIFIC NORTHERN STREAM WHICH WILL PLUNGE SOUTH ALONG THE WEST COAST. THIS WILL SIMULTANEOUSLY BEAT DOWN THE EAST PACIFIC RIDGE AND CARVE OUT A LONG WAVE TROUGH ACROSS THE WESTERN CONUS. FIRST AND SECOND SHORTWAVES THAT WILL HELP ACCOMPLISH THIS TRANSITION FROM NORTHWEST TO SOUTHWEST FLOW CAN BE SEEN ON WATER VAPOR IMAGERY THIS MORNING ACROSS NORTHERN CALIFORNIA...AND JUST OFF THE COAST OF BRITISH COLUMBIA...RESPECTIVELY. IN THE NEAR TERM BEFORE THE WINTER WEATHER...LOOK FOR TEMPERATURES TO CLIMB EACH DAY THROUGH SUNDAY. WEAK HIGH PRESSURE SYSTEM WILL SLIDE SOUTHEAST ACROSS THE CENTRAL CONUS TODAY...ALLOWING WINDS TO RETURN TO THE SOUTH. THIS WILL HERALD THE RETURN OF WARM AIR ADVECTION TO THE REGION...HELPING TEMPERATURES CLIMB BACK ABOVE NORMAL OVER THE WEEKEND. LEADING SHORTWAVE ACROSS NORTHERN CALIFORNIA WILL BEGIN MOVING THROUGH THE ROCKIES THIS WEEKEND...AND WILL ASSIST IN THE WARM AIR AND MOISTURE ADVECTION FROM THE GULF. HOWEVER...BESIDES THE WARMER AIR WE CAN ALSO EXPECT STRONG WINDS AS THE PRESSURE GRADIENT ACROSS THE PLAINS TIGHTENS UP AS CYCLOGENESIS KICKS INTO HIGH GEAR ACROSS THE NORTHERN ROCKIES IN RESPONSE TO THE BRITISH COLUMBIA SHORTWAVE. CURRENT FORECAST HAS PARTS OF THE FORECAST AREA NEAR WIND ADVISORY CRITERIA FOR THE THREE PERIODS FROM SATURDAY THROUGH SUNDAY. THIS WILL NEED TO BE WATCHED CLOSELY OVER THE NEXT 24 HOURS. MOVING ON TO THE WINTER WEATHER...SUNDAY WILL BE WARM AND WINDY AHEAD OF AN ARCTIC FRONT THAT WILL HAVE FORMED JUST TO OUR NORTHWEST. THIS WILL BE IN RESPONSE TO THE BRITISH COLUMBIA SHORTWAVE ROTATING THROUGH THE CENTRAL ROCKIES. MODELS FROM THE GFS/ECMWF/CMC-GEM ALL POINT AT A STRONG CANADIAN ARCTIC PUSH RAPIDLY RACING SOUTH THROUGH THE NORTHERN PLAINS. DIFFERENCES BEGIN TO POP UP BETWEEN THE MODELS AS THE COLD AIR RUSHES SOUTHEAST THROUGH THE LOWER MISSOURI RIVER VALLEY. CURRENT MODEL PREFERENCE IS WITH THE ECMWF AT THIS TIME DUE TO ITS FASTER PROGRESS OF THE FRONT THROUGH THE REGION. COLD AIR BOTTLED UP IN THE NORTHWEST TERRITORIES AND NUNAVUT SPEAK TO A FAST PROGRESS OF THE ARCTIC FRONT THROUGH THE PLAINS. ARCTIC FRONT WILL ENTER THE NORTHWEST CORNER OF MISSOURI SUNDAY. COLD AIR WILL LAG JUST ENOUGH TO LET TEMPERATURES JUMP WELL ABOVE NORMAL BEFORE THE ARCTIC PLUNGE OCCURS. MOISTURE RETURN SHOULD BE SUFFICIENT FOR RAIN AHEAD OF THE FRONT. IN FACT...MID LEVEL COOLING FROM THE FRONTS PARENT SHORTWAVE LOOKS SUFFICIENT IN SOME MODEL SOUNDINGS TO PRODUCE THUNDERSTORMS. OTHER THUNDERSTORMS PARAMETERS ARE NOT SO HOT...BUT GIVEN THE FRONT...MOISTURE...AND FRONTOGENIC FORCING I HAVE ADDED ISOLATED THUNDERSTORMS FOR THE AFTERNOON HOURS OF SUNDAY ALONG THE SOUTHERN BORDER AS A HEDGE. LOOK FOR THE PRECIPITATION CHANGE OVER TO OCCUR SUNDAY NIGHT. GIVEN THE STRONG ARCTIC PLUNGE THOUGHTS ARE THAT THE CHANGE OVER FROM RAIN TO SNOW WILL BE RAPID...BUT THAT THERE WILL BE A WINDOW FOR SOME FREEZING RAIN AND SLEET AS THE COLD POOL DEEPENS. HOWEVER... PRECIPITATION TYPE AND CHANGE OVER TIMING ARE HIGHLY SUSPECT GIVEN THE HAVOC THAT ANY MINUTE CHANGE IN FRONTAL TIMING WILL VISIT UPON THE GOING FORECAST. MONDAY WILL DRY OUT FROM NORTHWEST TO SOUTHEAST AS THE DEEPER... DRIER...COLDER ARCTIC AIR MOVES IN. EXPECT TEMPERATURES NOT TO RISE MUCH MONDAY IN THE WAKE OF THE FRONT. TUESDAY WILL SEE TEMPERATURES MODERATE A LITTLE AS WARM AIR ADVECTION RETURNS TO THE PLAINS AS ANOTHER SHORTWAVE ROTATES SOUTH OUT OF CANADA INTO THE NORTHERN PLAINS. HAVE ANOTHER SHOT AT PRECIPITATION TUESDAY WITH THE RETURNING WARM AIR. WITH THE ARCTIC HIGH NOT HAVING LEFT THE REGION YET...MODEL SOUNDINGS INDICATE THAT SNOW IS THE PREFERRED PRECIPITATION TYPE. HOWEVER...THIS WILL NEED CLOSE ATTENTION THROUGH THE WEEKEND AND INTO NEXT WEEK AS SOUTHWEST FLOWS ARE GOOD AT PRODUCING FREEZING RAIN EVENTS. CUTTER && .AVIATION... WINDS WILL BECOME A MAJOR CONCERN AT THE ST. JOSEPH AND KANSAS CITY FIELDS TONIGHT INTO TOMORROW AS A VIGOROUS STORM SYSTEM DEEPENS TO OUR WEST. THE PRESSURE GRADIENT WILL BEGIN TO TIGHTEN RAPIDLY OVERNIGHT...WITH SOUTHERLY WINDS BEGINNING TO INCREASE BY MID EVENING. AS LOW PRESSURE DEEPENS TO 986MB OVER ERN COLORADO ON SATURDAY...WINDS WILL CONTINUE TO INCREASE...AIDED BY MIXING INTO A 50 KNOT LOW LEVEL JET IN THE MORNING. WILL LIKELY SEE SUSTAINED WINDS OF 20 TO 25 KNOTS...WITH GUSTS TO NEAR 35 KNOTS ON SATURDAY. IF MID CLOUDS HOLD BACK AND DEEP MECHANICAL MIXING CAN OCCUR...A FEW 40 KNOT GUSTS ARE NOT OUT OF THE QUESTION. DID REMOVE LOW LEVEL WIND SHEAR FROM THE TAFS TONIGHT AS BOUNDARY LAYER WILL BE AT LEAST PARTIALLY MIXED...AND AS SUCH THE VERTICAL INCREASE IN SPEED SHOULD NOT BE ABRUPT. WOULD EXPECT A TURBULENT RIDE IN THE LOWEST FEW THOUSAND FEET. OTHERWISE...VFR CONDITIONS TO CONTINUE THROUGH THE PERIOD. BOOKBINDER && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Dec 12, 1:00 PM CST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CST FRI DEC 12 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-131200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 100 PM CST FRI DEC 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG SOUTHERLY WINDS...WITH GUSTS OF 30 TO 40 MPH WILL AFFECT THE REGION FOR MUCH OF SATURDAY INTO SATURDAY EVENING. A POWERFUL COLD FRONT WILL THEN SLAM ACROSS THE REGION SUNDAY AFTERNOON. ALTHOUGH THE DAY WILL BEGIN UNUSUALLY MILD...PERSONS SHOULD PREPARE FOR A SUDDEN DROP IN TEMPERATURE ON THE ORDER OF 20 TO 30 DEGREES DURING THE AFTERNOON HOURS...FALLING INTO THE TEENS AND SINGLE DIGITS SUNDAY NIGHT. A NARROW BAND OF SHOWERS AND THUNDERSTORMS MAY DEVELOP ALONG THE LEADING EDGE OF THIS FRONT SUNDAY AFTERNOON. SEVERE WEATHER IS NOT EXPECTED. A COLD AIR AIR SURGES INTO THE REGION SUNDAY EVENING...A BAND OF MODERATE PRECIPITATION IS EXPECTED TO DEVELOP ACROSS THE AREA. THIS PRECIPITATION IS LIKELY TO BEGIN AS A PERIOD OF FREEZING RAIN AND SLEET...GRADUALLY TRANSITIONING OVER TO SNOW. AT LEAST LIGHT ACCUMULATIONS OF ICE AND SNOW ARE POSSIBLE ACROSS THE OUTLOOK AREA SUNDAY NIGHT...WITH THE POTENTIAL FOR MODERATE ACCUMULATIONS DEPENDING ON THE EXACT TRACK AND TIMING OF THIS SECONDARY DISTURBANCE. INTERESTED PARTIES ARE URGED TO KEEP INFORMED OF THE LATEST INFORMATION ON THIS POTENTIAL STORM. ANOTHER FAST MOVING STORM SYSTEM MAY IMPACT THE AREA BY TUESDAY... POTENTIALLY BRINGING ANOTHER ROUND OF A WINTRY MIX OF PRECIPITATION AT THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TOMORROW. BOOKBINDER
Nearby
Wind Advisories in Missouri, 2008Wind Advisories in Kansas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.